Alert archive / California / Hazardous Seas Watches in 2012
Hazardous Seas Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Sep 28, 2012, 2:05 PM PDT. It took effect at Sep 29, 2012, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2012, 2:05 PM PDT (21:05 UTC)
- In effect from
- Sep 29, 2012, 5:00 PM PDT
- Expired
- Sep 29, 2012, 3:01 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
743 WHUS76 KEKA 282105 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 205 PM PDT FRI SEP 28 2012 PZZ470-290515- /O.NEW.KEKA.SC.Y.0065.120929T1300Z-121003T1200Z/ /O.NEW.KEKA.SE.A.0007.120930T0000Z-121001T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 205 PM PDT FRI SEP 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT WEDNESDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND WAVES...NORTHERLY WINDS WILL INCREASE ON SATURDAY, REACHING 20 TO 25 KT IN THE FAR WESTERN HALF OF THE FORECAST AREA BY LATE AFTERNOON. NORTHERLY WINDS SHOULD INCREASE MORE ON SUNDAY AND APPROACH GALE...WITH GUSTS AROUND 35 KT. SEAS WILL INCREASE AS WELL AND HIT 11 TO 13 FT SAT NIGHT AND SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
486 WHUS76 KEKA 290330 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 PM PDT FRI SEP 28 2012 PZZ470-291130- /O.CON.KEKA.SC.Y.0065.120929T1300Z-121003T1200Z/ /O.CON.KEKA.SE.A.0007.120930T0000Z-121001T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 830 PM PDT FRI SEP 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT WEDNESDAY. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND WAVES...NORTHERLY WINDS WILL INCREASE ON SATURDAY... REACHING 20 TO 25 KT IN THE FAR WESTERN HALF OF THE FORECAST AREA BY LATE AFTERNOON. NORTHERLY WINDS SHOULD INCREASE MORE ON SUNDAY AND APPROACH GALE...WITH GUSTS AROUND 35 KT. SEAS WILL INCREASE AS WELL AND HIT 11 TO 13 FT SAT NIGHT AND SUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
880 WHUS76 KEKA 291001 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 AM PDT SAT SEP 29 2012 PZZ470-291815- /O.EXT.KEKA.SC.Y.0065.120929T1001Z-121003T1200Z/ /O.UPG.KEKA.SE.A.0007.120930T0000Z-121001T1000Z/ /O.NEW.KEKA.SE.W.0031.120930T0000Z-121001T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 301 AM PDT SAT SEP 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHERLY WINDS WILL INCREASE TODAY...REACHING 20 TO 25 KT IN THE FAR WESTERN HALF OF THE FORECAST AREA BY LATE THIS AFTERNOON. NORTHERLY WINDS SHOULD INCREASE MORE ON SUNDAY AND APPROACH GALE...WITH GUSTS AROUND 35 KT. * SEAS...SEAS WILL INCREASE TO 11 TO 13 FT TODAY INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Sep 28, 4:35 AM PDT, 9 hours 30 minutes earlier.
Area forecast discussion, Sep 28, 4:35 AM PDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 435 AM PDT FRI SEP 28 2012 .SYNOPSIS...CLEAR SKIES INLAND AND COASTAL LOW CLOUDS WILL PERSIST THROUGH THE END OF THE WEEK. HIGH PRESSURE WILL STRENGTHEN THIS WEEKEND WITH MAINLY CLEAR SKIES AND A FEW NIGHT AND EARLY MORNING CLOUDS AT THE COAST CONTINUING INTO EARLY NEXT WEEK. && .DISCUSSION..UPPER LEVEL RIDGE PERSISTS OVER THE REGION WITH CONDITIONS SIMILAR TO THU WITH FG/STRATUS RECEDING TO THE COAST LATE THIS MORNING/EARLY AFTERNOON. SAT IMAGERY SHOWS A CUT OFF UPPER LOW NEAR 35N/130W SLOWLY DRIFTING W AND A TROUGH MOVG ACROSS 45N/135W EARLY THIS MORNING. THE NRN TROUGH WILL APPROACH THE COAST OVERNIGHT PUSHING THE TAIL END OF A DISSIPATING BOUNDARY TOWARDS NW CA. SOME PATCHY DZ EXPECTED SAT MORN AS THIS FEATURE MOVES INTO EXTREME NRN PORTIONS OF CWA BEFORE DISSIPATING. THE CUT OFF LOW WILL SLOWLY DRIFT S THIS WEEKEND ALLOWING UPPER RIDGING TO BEGIN BUILDING OVER THE REGION SUN. THIS WILL RESULT IN CONTINUED ABOVE NORMAL TEMPS ACROSS THE INTERIOR ALONG WITH A DEVELOPING OFFSHORE FLOW. TEMPS WILL GRADUALLY WARM INTO EARLY NEXT WEEK BEFORE UPPER RIDGE WEAKENS ALLOWING TEMPS TO COOL. MODEL SOLUTIONS CONTINUE TO SHOW POOR RUN TO RUN CONTINUITY BEYOND THE MIDDLE OF NEXT WEEK. LATEST SOLNS SHOW CUT OFF LOW DRIFTING BACK N OFF THE CA COAST BEFORE MERGING WITH A LONG WAVE TROUGH OVER THE W COAST NEXT WEEKEND. WITH FAIR TO POOR CONFIDENCE IN MID RANGE MODELS...CONTINUED TO TREND EXTENDED FCST TOWARDS CLIMO. && .AVIATION...A COMPACT MARINE LAYER WILL CONTINUE TO BRING DENSE FOG TO THE COASTAL TAF SITES TODAY...PULLING BACK TOWARD THE IMMEDIATE COAST BY LATE MORNING OR EARLY AFTERNOON. AS AN UPPER LOW WEST-SOUTHWEST OF THE AREA OVER THE EASTERN PACIFIC SLOWLY SHIFTS SOUTH TODAY THE MARINE LAYER SHOULD BEGIN TO PULL BACK AWAY FROM THE COAST. ADDITIONALLY A DRY FRONT/BOUNDARY WILL PUSH DOWN THE COAST ON SATURDAY FINALLY MIXING OUT THE BOUNDARY LAYER MOISTURE AND DECREASING THE COASTAL FOG COVERAGE. EXPECT CONDITIONS TO BE VERY SIMILAR TODAY TO HOW THE CONDITIONS WERE YESTERDAY WITH PRIMARILY LIFR AT KCEC...PERIODS OF CLEARING FROM LIFR TO VFR AT KACV...AND VFR ACROSS THE INTERIOR INCLUDING KUKI. RPA && .MARINE...LIGHT WINDS CONTINUE ACROSS THE COASTAL WATERS TODAY AS A WEAK PRESSURE GRADIENT PERSISTS OVER THE WATERS. HOWEVER THIS SHOULD QUICKLY CHANGE ON SATURDAY AS THE THERMAL TROUGH INTENSIFIES INCREASING THE PRESSURE GRADIENT OVER THE WATERS...WITH THE STRONGEST WINDS EXPECTED ACROSS THE NORTHERN WATERS INTO SOUTHERN OREGON. NEAR GALE FORCE WINDS WILL DEVELOP WITH STEEP SHORT PERIOD SEAS BUILDING IN RESPONSE. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR SATURDAY ACROSS THE NORTH...THEN EXPANDING SOUTH WITH TIME. WINDS MAY GUST TO GALE FORCE AT TIMES ACROSS THE NORTHERN HALF OF THE NORTHERN OUTER WATERS SUNDAY...BUT WITH CONFIDENCE IN THIS POSSIBILITY STILL LOW AND COVERAGE IN THE ZONE EXPECTED TO BE LESS THAN 50 PERCENT...A GALE WATCH HAS NOT BEEN ISSUED AND IS NOT CURRENTLY ANTICIPATED. A NORTHWESTERLY LONG PERIOD WAVE TRAIN WILL BUILD ACROSS THE WATERS TODAY ORIGINATING FROM A HURRICANE FORCE LOW IN THE GULF OF ALASKA. ENP AND SWAN GUIDANCE HAVE BEEN 1 TO 2 FEET TOO HIGH AT BUOYS 46006 AND 46002...THUS NO SCA CRITERIA SEAS ARE EXPECTED TODAY WITH WAVES STAYING JUST BELOW 10 FT TODAY INTO TONIGHT. 8 TO 9 FT SEAS WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS THIS AFTERNOON AND EVENING WILL RESULT IN 11 TO 14 FT BREAKERS ON WEST FACING BEACHES. WITH SNEAKER WAVE ACTIVITY WITNESSED DURING THE PREVIOUS NORTHWEST LONG PERIOD WAVE TRAIN A FEW DAYS AGO...WILL ISSUE A WEATHER STORY TO HIGHLIGHT THE LARGER WAVES TODAY EVEN THROUGH THE HAZARD IS WELL BELOW HIGH SURF ADVISORY CRITERIA. RPA && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Sep 28, 5:15 AM PDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 515 AM PDT FRI SEP 28 2012 CAZ001>004-076-291215- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 515 AM PDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:05 PM PDT | Small Craft Advisory | EKA | 5 days |
Nearby
Hazardous Seas Watches in California, 2012Every hazardous seas watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.